Vermont, 2004

Hail in Vermont, July 1, 2004

July 1, 2004 · NWS BTV · 1 event in 1 county or zone

A low pressure system near James Bay, Canada on the morning of July 1 moved east across Quebec. The associated cold front in the central Great Lakes Thursday morning, July 1st, moved into northern New York during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A low pressure system near James Bay, Canada on the morning of July 1 moved east across Quebec. The associated cold front in the central Great Lakes Thursday morning, July 1st, moved into northern New York during the afternoon. The cold front continued east into northern Vermont during the evening of the 1st of July. Thunderstorms preceded and accompanied the front. Some of the storms were severe with large hail and/or strong winds. In Highgate, Vt, penny size hail was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 1, 4:55 PM EST, 20 minutes earlier.

Area forecast discussion, Jul 1, 4:55 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
555 PM EDT THU JUL 1 2004

.SHORT TERM...
ZONES UPDATED TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH EXTENSION
UNTIL 9 PM.
&&

.PREV DISCUSSION...
.SHORT TERM (THRU SUNDAY)...
WIDESPREAD THUNDERSTORMS WITH SOME HAIL FROM THE ADIRONDACKS ACROSS
NRN VT PROBABLY ASSOCIATED WITH LEADING S/WV VORT TROF.  SFC BNDRY
STILL LAGGING IN THE OTTAWA VLY AND SOME NEW CNVTN STILL EXPECTED
TO FORM AND MOVE ACROSS THE NORTH COUNTRY AGAIN DURING THE LATE
EVENING HOURS.  KEPT LIKELY POPS THROUGH MIDNIGHT.

FAIR...DRY...AND COOLISH WEATHER LKLY FRIDAY AND SATURDAY WITH UPR
TROF SLOW TO MOVE OUT OF THE GULF OF MAINE.

SOUTHERLY FLOW AND MUCH WARMER WEATHER LIKELY FOR INDEPENDENCE
DAY...BUT THUNDERSTORM CHANCES NOW DELAYED UNTIL SUNDAY NIGHT AND
MONDAY SINCE TROF APCHG FROM THE OH VLY IS A BIT SLOWER.
&&

.LONG TERM (SUN. NITE THRU THURS.)...
MUCH OF CURRENT EXTENDED GRIDS LOOKS PRETTY GD AND DO NOT PLAN ON
MANY CHANGES. LATEST MDL RUN FOR WED. SHOWS CD FROPA FROM WEST TO
EAST ACROSS THE CWA. CURRENT ZONES DO NOT MENTION ANY PRECIP AND
THUS WILL ADD IN. WILL TAPER A 30-40 POP FOR RW/TRW ACROSS THE CWA
BEFORE ENDING ACROSS THE NE KINGDOM BY THURSDAY MORNING. WILL TWEAKS
TEMPS A BIT..BUT THOSE LOOK REASONABLE  AND NEAR NORMAL FOR THIS
TIME OF YEAR.
&&

.AVIATION...
WILL MAINTAIN GOOD CHANCE THAT NEW THUNDERSTORMS WILL DEVELOP WITH
THE FRONT STILL APCHG FROM THE OTTAWA VLY.  RISK FOR WIND GUSTS AND
HAIL WILL CONTINUE UNTIL AROUND 9 PM.  GRADIENT WINDS ARE ALSO GUSTY
TO AROUND 25 TO 30 KNTS AHEAD OF THE FRONT.  DIRECTIONAL WIND SHIFT
WILL BE SLOW OVERNIGHT AS SKIES GRADUALLY CLEAR. VFR LKLY AFTER
MIDNIGHT CHAMPLAIN VLY AND WESTWARD.  SOME AREAS OF FOG AND LOW
CLOUDS GREEN MTNS AND EASTWARD AFTER THE THUNDERSTORMS END...MID
CLOUDSTHIN...AND GRADIENT WIND DIMINISHES.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...SEVERE THUNDERSTORM WATCH UNTIL 900 PM FOR VTZ001>011-016>019
NY...SEVERE THUNDERSTORM WATCH UNTIL 900 PM FOR NYZ026>031-034-087.
&&

SHORT TERM...BELL
LONG TERM...NEILSON
AVIATION...NEILSON
Hazardous weather outlook, Jul 1, 3:59 AM EST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
459 AM EDT THU JUL 1 2004

NYZ026>031-034-035-087-VTZ001>012-016>019-020856-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
459 AM EDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK.

.DAY ONE...TODAY:

THUNDERSTORMS ARE LIKELY TODAY...ESPECIALLY THIS AFTERNOON AND
EVENING...A FEW MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. A COLD
FRONT WILL MOVE PUSH THE THUNDERSTORMS OUT OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON CONTINUING EARLY THIS
EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA
OUTLETS FOR UPDATES.

&&

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE
AT WWW.WEATHER.GOV.

In the hours before

Local storm report, Jul 1, 3:48 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
448 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     TSTM WND DMG     BURLINGTON              44.49N 73.23W
07/01/2004                   CHITTENDEN         VT   PUBLIC

            TREES DOWN IN OAKLEDGE PARK AREA.

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

&&

EE
Local storm report, Jul 1, 4:04 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
504 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

&&

EE
Local storm report, Jul 1, 4:16 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
516 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT OLD PUMP ROAD.

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT GRISWOLD STREET.

0505 PM     HAIL             UNDERHILL               44.51N 72.90W
07/01/2004  1.50 INCH        CHITTENDEN         VT   PUBLIC

            2 INCHES COVERING THE GROUND

0510 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  0.75 INCH        FRANKLIN           NY   AMATEUR RADIO

&&

EE
Local storm report, Jul 1, 4:27 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT OLD PUMP ROAD.

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT GRISWOLD STREET.

0505 PM     HAIL             UNDERHILL               44.51N 72.90W
07/01/2004  1.50 INCH        CHITTENDEN         VT   PUBLIC

            2 INCHES COVERING THE GROUND

0510 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  0.75 INCH        FRANKLIN           NY   AMATEUR RADIO

0525 PM     HAIL             ROUSES POINT            44.99N 73.37W
07/01/2004  1.00 INCH        CLINTON            NY   TRAINED SPOTTER

            POWER LINES DOWN ON ROUTE 11 1 MILE WEST OF ROUSES POINT.

&&

EE
Special weather statement, Jul 1, 4:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT THU JUL 1 2004

NYZ026>031-034-035-087-VTZ001>009-016>018-020100-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-ESSEX-GRAND ISLE-LAMOILLE-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
540 PM EDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN NEW YORK AND
VERMONT VALID UNTIL 900 PM EDT.

THE SEVERE THUNDERSTORM WATCH IS VALID FOR SAINT LAWRENCE...
FRANKLIN...CLINTON AND ESSEX COUNTIES OF NEW YORK AND GRAND
ISLE...FRANKLIN...CHITTENDEN...ADDISON...WASHINGTON...LAMOILLE
...ORLEANS...CALEDONIA...AND ESSEX.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN NEW YORK AND MUCH
OF VERMONT THROUGH THE EVENING HOURS.  ATMOSPHERIC CONDITIONS ARE
SUCH THAT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.  PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.  SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.

EVENSON
Local storm report, Jul 1, 4:41 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT GRISWOLD STREET.

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT OLD PUMP ROAD.

0505 PM     HAIL             UNDERHILL               44.51N 72.90W
07/01/2004  1.50 INCH        CHITTENDEN         VT   PUBLIC

            2 INCHES COVERING THE GROUND

0510 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  0.75 INCH        FRANKLIN           NY   AMATEUR RADIO

0520 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  1.00 INCH        FRANKLIN           NY   TRAINED SPOTTER

            LASTED FOR ABOUT 10 MINUTES

0525 PM     HAIL             ROUSES POINT            44.99N 73.37W
07/01/2004  1.00 INCH        CLINTON            NY   TRAINED SPOTTER

            POWER LINES DOWN ON ROUTE 11 1 MILE WEST OF ROUSES POINT.

&&

The radar

The Burlington radar (KCXX), 48 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Franklin

When
July 1, 5:15 PM EST
Where
Franklin County, Highgate
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.933, -73.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2004Every state in 2004This day in weather historyWarnings in Vermont, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413911.